Dizzy and light headed

Discussion in 'Dr. Stephen Nagler (Archived Answers)' started by alifalijohn, May 14, 2014.

  1. Dr. Nagler is not accepting new questions.
    Dismiss Notice
tinnitus forum
    1. alifalijohn

      alifalijohn Member

      Tinnitus Since:
      04/15/14
      Hello Doctor, Earlier this year , I started getting lightheaded and dizzy, my doctor said my thyroid which is low went high and this the cause for the dizziness, they changed my thyroid pills a few times from low to high and then I started getting a ringing in my ears about 3 weeks ago..could my thyroid started it ?. right now I am on 100mcg and my ears ringing also , I am dizzy and wobbly..thanks for your reply
       
    2. Dr. Nagler

      Dr. Nagler Member

      Location:
      Atlanta, Georgia USA
      Tinnitus Since:
      04/1994
      Sorry, there are too many unknowns for me to responsibly tell you what is or is not causing what. Your doctor should be monitoring your thyroid function closely while your medication is being adjusted. Once your thyroid function has stabilized, your doctor will be in a better position to address the issues you describe.

      For what it's worth, one can indeed find an occasional reference in the literature suggesting that tinnitus might be "associated" with abnormal thyroid levels (either high or low) in rare cases. But I have never heard of tinnitus resolving upon correcting thyroid levels. I suspect that the association is coincidental rather than causal.

      Dr. Stephen Nagler
       

Share This Page

Loading...
Similar Threads
  1. Sqweezy
    Replies:
    3
    Views:
    241
  2. Dr. Nagler
    Replies:
    10
    Views:
    703
  3. awbw8
    Replies:
    30
    Views:
    4,413
  4. Sen
    Replies:
    0
    Views:
    692
  5. SueR
    Replies:
    8
    Views:
    1,291
If you have ringing ears then you've come to the right place. We are a friendly tinnitus support board, dedicated to helping you discuss and understand what tinnitus treatments may work for you.